Posted by desolationrower on December 14, 2008, at 19:18:44
In reply to Re: SSRI insomnia, restlessness, poor concentration, posted by crittercuddler on December 14, 2008, at 3:54:43
> d/r -
> I see you mentioned an NRI could help an SSRI work faster and better. My next question would be, would it also help me tolerate the SSRI better? Also, when you say NRI, you don't mean an SNRI (like Cymbalta or Effexor), do you? Are you considering Serzone an NRI? I read that it does inhibit NE uptake, but it is also described by other terms as well so I wasn't sure. I am guessing that you were suggesting Serzone as an NRI since you mentioned it in the same paragraph.
nri would be probably desipramine, nortryptiline, atomoxetine, or reboxetine. they can be energizing and nort is the most sedating so maybe that one, though the cleaner ones can sedate some people too. you said you took it before, what symptoms did it make you feel more deprssed? They might help somehwat with your depression, prevent/counteract the cognitive side effects you experience on sris, and make make an sri more effective and work faster. Pfizer put a patent on reboxetine+pindolol treatment for OCD. I suppose that have some chance of working. Oh, and there was that one study with buspirone+pindolol without a ssri that had a faster response too. I guess i forgot about pindolol; noone uses it because it only hastens response, not increases no. of responders. But thats important for you. all these were tested for depression not ocd btw. Don't know why you doctors didn't add that. don't be easy on the pindolol most studies didn't use enough for it to have an effect.
nefazodone is a weak serotonin and norepinin reuptake inhibitor, but a stronger 5ht2 antagonist, so its an unusual drug. i wouldn't say thats a best option, but it might help depression somewhat.
> I must say that looking at Dr. Bob's fact sheet on nefazadone is encouraging where he mentions that is seems to not cause insomnia, or as he put it "sleep disturbances". Of course, I wouldn't count on that to be true for me. I guess I would just have to see. Also, I of course like how you said NRIs can help congnition. Of course, they also say SSRIs are supposed to help with memory and concentration by alleviating depression! Perhaps that would be the case were I able to get back on one and stay on it long enough. I will ask my doctor about it.
> I have been hospitalized three times this year, each for a week, already. Each time I was titrated up quickly or started on a dose of an SSRI I couldn't handle. I spent all three weeks with terrible insomnia. The acute hospitalization strategy has not worked for me. With my sensitivity issues, it is just not practical. This year was the first time I had ever had to go to a hospital for the depression and OCD being so out of control.
ouch, that sounds bad.
> Do the glutamatergics show efficacy in alleviating depression, or just in OCD?
hm, not sure about rizulwhatever, but both of the others have some positive evidence, i think added to other ADs for treatment resistant people.
> I do remember reading about inositol last year. I had forgotten about it though. I get so wrapped up in trying to get an a prescription drug since one had worked for me in the past.
> I know, I am stuck on the desire to want back on an SSRI myself, as well. I have been endlessly trying being driven by that desire for three years now. It is so frustrating.
oh, i just realized too to ask: what sleep drugs did you try when on an ssri? its the 5ht2 receptors that are thought to cause the agitation/insomnia; high dose cyproheptadine, mirtazapine or a trycyclic (and which one, i don't think they all count)? some drug with strong 5ht2a/c blockade. fluoxetine is a decent 5ht2c antagonist, so the fact it caused less insomnia might be b/c of that.
theres no reason you couldn't start inositol and NAC together, along with another drug too...usually doing one thing at a time you know what is doing what, but i'm impatient so i don't like that...
have you talked to your pdoc about bipolar? the reaction to antidepressant could possibly be because of that.